Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 223, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2000, 1:49 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 30, 2000, 2:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 1:50 PM CDT | Thunderstorm Wind 55 E | Pensacola, FL | High winds blew trees down in Pensacola. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 301851 SVRMOB FLC033-113-301915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 149 PM CDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ESCAMBIA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY PASS...PENSACOLA...WEST PENSACOLA SOUTHWESTERN SANTA ROSA COUNTY IN FLORIDA * UNTIL 215 PM CDT * AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PENSACOLA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER FERRY PASS AT 200 PM CDT 6 MILES SOUTH OF PACE AT 215 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3047 8735 3036 8718 3054 8699 3068 8720
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:55 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 30, 8:55 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL...UPDATE... 855 AM CDT SUN JUL 30 2000 LATEST RADAR TRENDS SHOWING CONVECTION FIRING OVER THE SOUTHERN SECTIONS OF LA AND MS MOVING NORTHEAST INTO SW AL AND POSSIBLY NWFL BEFORE NOON. WITH PLENTY OF MOISTURE ADVECTING IN FROM THE SW THIS MORNING AND MAIN S/W TRACKING SOUTHWARD...WILL REMOVE AFTERNOON WORDING FROM FIRST PDS AND ADJUST TEMPS NEAR THE COAST. .MOB... A6L...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.